Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from underactive Thyroid problem, centre chest pain, fainting. Takes thyroxine. ECG reported normal. Is this the side effect od medicine?

My Daughter aged 42 has underactive Thyroid problem for which she takes takes 125 thyroxine daily, lately she has been experienceing centre chest pain and fainting/collapsing is this a side affect from tablets or thyroid. Today they had taken her to hospital for ECG and said that was ok but obviously we are all concerned as here was no answer to what is happening, thank you
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Thanks for writing to Health care magic
The complications of Hypothyroidism are mostly cardiac in nature. Too vigorous thyroid therapy may precipitate a heart failure. Also adrenal crisis is precipitated by thyroid therapy. Severe hypothyroidism can cause myxedema coma with severe hypoventilation, low body temperature, low sodium levels, hypoxia and hypotension. In all these situations there is a possibility of fainting. Get the thyroid levels checked up. Also get electrolytes, routine blood tests done. A good clinical examination by a specialist will give the cause.
Hope this will help u
Thanks and regards
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor